MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-048
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Joint Laxity (4526)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon gave a call directly to complaint handling unit: implantation of hip-tep right side on (b)(6) 2021.Revision of acetabular components on (b)(6) 2023 as inlay disassociated from cup.Cup was revised as well as it was damaged from contact to hip-head.Doi: (b)(6) 2021, dor: (b)(6) 2023, right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device confirmed the reported allegation.A worn condition was observed on the edge of the acetabular cup, most likely caused by being in unintended direct contact with the head.Based on the observations and the visual examination of the involved poly liner, a disassociation event between the poly liner and the acetabular cup was able to be confirmed.It is reasonable to conclude that the direct articulation between the femoral head and acetabular cup could have resulted in an audible noise.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: (b)(4).2) date of manufacture: 05/july/2021 3) any anomalies or deviations identified in dhr: there were no non-conformances associated with this lot.4) expiry date: 30/june/2031.5) ifu reference: : 090200701.Device history review : a manufacturing record evaluation was performed for the finished device [121701048 / 9819129] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE 100 ACET CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16156981
Report Number1818910-2023-01149
Device Sequence Number17905481
Product Code LPH
UDI-Device Identifier10603295008538
UDI-Public10603295008538
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-048
Device Catalogue Number121701048
Device Lot Number9819129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/06/2023
03/16/2023
03/28/2023
03/31/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/13/2023
03/17/2023
03/29/2023
04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX48OD; APEX HOLE ELIM POSITIVE STOP; APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 12; CORAIL2 STD SIZE 12; HIP BALL BIOLOX 32 +1 12/14; PINN MAR +4 10D 32IDX48OD; PINN MAR +4 10D 32IDX48OD; PINNACLE 100 ACET CUP 48MM; PINNACLE 100 ACET CUP 48MM; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale